Kentucky, 2025Flood and Damaging Wind in Kentucky, July 19, 2025
July 19, 2025 · NWS PAH · 2 events in 2 counties and zones
As high pressure slowly crept northward towards the Quad State region, ridging remained over the middle Mississippi River Valley. A slow-moving MCS moved through the northeastern half of the Quad State midday to near sunset.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As high pressure slowly crept northward towards the Quad State region, ridging remained over the middle Mississippi River Valley. A slow-moving MCS moved through the northeastern half of the Quad State midday to near sunset. CAPE rose to 2000-3000J/kg but shear remained limited in Western Kentucky. Extremely high moisture content with precipitable water values of 2.2in resulted in torrential rainfall rate potential but intensity decreased late afternoon as the storm line dropped into Western Kentucky. Flooding was reported in Union County, while a tree was felled by thunderstorm winds in Hopkins County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 19, 12:52 PM CST, 1 hour 8 minutes earlier. Its key messages:
- Ongoing storms up north causing flash flooding concerns through this evening. Limited severe threat at this time.
- Extreme Heat Warning in effect today for portions of the area for the 4th consecutive day of heat indices of 105+. A Heat Advisory is in effect for most of the rest of the area today for heat indices of 103 to 107.
- Dangerous heat and humidity will continue through next week. Next week heat indices will be 105+ nearly every day.
Area forecast discussion, Jul 19, 12:52 PM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
152 PM CDT Sat Jul 19 2025
.KEY MESSAGES...
- Ongoing storms up north causing flash flooding concerns
through this evening. Limited severe threat at this time.
- Extreme Heat Warning in effect today for portions of the area
for the 4th consecutive day of heat indices of 105+. A Heat
Advisory is in effect for most of the rest of the area today
for heat indices of 103 to 107.
- Dangerous heat and humidity will continue through next week.
Next week heat indices will be 105+ nearly every day.
&&
.DISCUSSION...
Issued at 151 PM CDT Sat Jul 19 2025
Storms have already kicked off up north late this morning and are
showing signs of training and back building along a boundary present
up there. This is causing flash flooding issues due to the high
PWATs leading to heavy rainfall. So far there are no severe concerns
despite the 3,000 J/kg of CAPE present. This trend is expected to
continue until storms die off after sunset.
An Extreme Heat Warning is in effect for portions of the area
through this evening due to having 4 consecutive days of heat
indices of 105+. A Heat Advisory is in effect for most of the rest
of the area through this evening as well with heat indices of 103 to
107. Tomorrow will need another Extreme Heat Warning as heat indices
continue to be 105+, but due to the ongoing flooding will punt to
the evening shift to issue the headline.
Models have continued to support a drier solution for tomorrow
before northwest flow aloft increases by Monday and a cold front is
pushed into the area. This will serve as a focus for more afternoon
thunderstorm activity Monday. Things start to dry out Tuesday onward
with prolonged dangerous heat being the main concern as the upper
ridge builds. Heat indices look to be up to around 110 each day,
possibly up to 115. More heat headlines will likely be needed next
week.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1247 PM CDT Sat Jul 19 2025
More showers and storms around the area this afternoon that will
affect some of the terminals. Heavy downpours with reduction in
vsbys, frequent lightning, and gusts to around 20-30 kts are
possible. Otherwise there is a low level scattered cumulus deck
across the rest of the area. Storms should end after sunset.
Winds are out of the southwest at around 10kts this afternoon
and go light and variable overnight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 7 PM CDT this evening for ILZ075>078-
080>091-094.
Extreme Heat Warning until 8 PM CDT this evening for ILZ092-
093.
MO...Heat Advisory until 7 PM CDT this evening for MOZ076-086-087-
100.
Extreme Heat Warning until 8 PM CDT this evening for
MOZ107>112-114.
IN...Heat Advisory until 7 PM CDT this evening for INZ081-085-086.
KY...Heat Advisory until 7 PM CDT this evening for KYZ005-007-
010>022.
Extreme Heat Warning until 8 PM CDT this evening for
KYZ001>004-006-008-009.
&&
DISCUSSION...HICKFORD
AVIATION...HICKFORDHazardous weather outlook, Jul 19, 3:00 AM CST, 11 hours before
Hazardous Weather Outlook
National Weather Service Paducah KY
400 AM CDT Sat Jul 19 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
400 AM CDT Sat Jul 19 2025 /500 AM EDT Sat Jul 19 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Heat indices will reach 103-110 throughout the area today. Please
refer to the Extreme Heat Warning and Heat Advisory for details.
A complex of thunderstorms may move southeast through the
Evansville Tri State this afternoon and evening. Damaging winds
and even large hail will be possible. Elsewhere, more scattered
storms will pose a lesser gusty wind threat. All storms will
produce torrential rainfall that will be capable of overwhelming
local drainages. Areas that have received recent heavy rainfall
will be at an increased risk for most substantial flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Afternoon heat indices are likely to reach at least 105 throughout
the region each day. Heat related illnesses will likely increase
with each passing day of the heatwave.
Thunderstorms may provide some relief from the heat Sunday and
Monday, mainly over the Evansville Tri State and the Pennyrile
region of west Kentucky. Torrential rain, lightning, and gusty
winds will be the primary concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation cannot be ruled out over the Evansville Tri
State this afternoon and evening.
DRS
In the hours before
Local storm report, Jul 19, 1:27 PM CST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
227 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM Tstm Wnd Dmg 2 SW Evansville 37.96N 87.57W
07/19/2025 Vanderburgh IN Broadcast Media
Tree down blocking the right lane of
Veterans Memorial Parkway. Time estimated
from radar.
&&
DWSLocal storm report, Jul 19, 1:33 PM CST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
233 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM Flash Flood 8 W Darmstadt 38.05N 87.72W
07/19/2025 Posey IN Public
Public report of roads flooded.
&&
DWSLocal storm report, Jul 19, 1:34 PM CST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
234 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM Flash Flood Mcleansboro 38.09N 88.53W
07/19/2025 Hamilton IL Trained Spotter
Severe street flooding in McLeansboro.
&&
DWSLocal storm report, Jul 19, 1:38 PM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
238 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Rain 3 NW Francisco 38.36N 87.50W
07/19/2025 M4.25 Inch Gibson IN Trained Spotter
Rainfall reported so far today.
&&
DWSSpecial weather statement, Jul 19, 1:40 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Paducah KY
240 PM CDT Sat Jul 19 2025
ILZ087-091-KYZ010-014>016-018-020-192030-
Gallatin IL-Hardin IL-Henderson KY-Crittenden KY-Webster KY-Union KY-
McLean KY-Hopkins KY-
240 PM CDT Sat Jul 19 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN HARDIN...SOUTH
CENTRAL GALLATIN...SOUTHWESTERN HENDERSON...NORTHEASTERN
CRITTENDEN...SOUTHWESTERN MCLEAN...CENTRAL HOPKINS...UNION AND
WEBSTER COUNTIES THROUGH 330 PM CDT...
At 239 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Henderson to 7 miles west of Sturgis.
Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madisonville, Morganfield, Providence, Sturgis, Calhoun, Breckinridge
Center, Sebree, Earlington, Clay, Uniontown, Dixon, Corydon, Robards,
Hanson, Waverly, Nebo, Slaughters, and Wheatcroft.
This includes Interstate 69 in Kentucky between Mile Markers 114 and
138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3750 8719 3722 8761 3734 8783 3735 8781
3736 8782 3735 8785 3759 8830 3783 8784
TIME...MOT...LOC 1939Z 297DEG 25KT 3779 8758 3757 8813
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KCLocal storm report, Jul 19, 1:44 PM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
244 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Flood 5 NNW Broughton 38.00N 88.50W
07/19/2025 Hamilton IL Emergency Mngr
Approximately three to four inches of water
across Highway 142 near Digby Road.
&&
DWSFlood, Union
- When
- July 19, 2:00 PM CST to 3:00 PM CST
- Where
- Union County, 0.92 mi S of Uniontown to 1.04 mi NNW of Chapman
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.757, -87.927
Flooding was reported during the afternoon on KY-130 south of Uniontown. Rainfall rates in the area peaked at around 1/hr.
Thunderstorm Wind, Hopkins
- When
- July 19, 2:35 PM CST
- Where
- Hopkins County, Coiltown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.350, -87.650
A tree was downed by thunderstorm winds on Madison St south of Nebo.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 19 to 31, 2025$11 million · 1 event
- Hail and Damaging Winds in Nebraska, July 19, 2025$2.2 million · 4 in hail · 27 events
- Tornadoes in Ohio, July 19, 2025$215,000 · EF1 · 3 events
- Damaging Winds in Virginia, July 19, 2025$92,000 · 50 kt wind · 42 events
- Flash Flooding and Flooding in Indiana, July 19, 2025$86,000 · 52 kt wind · 16 events
- Flash Flooding and Flooding in Illinois, July 19, 2025$100,000 · 10 events
- Flash Flooding and Damaging Winds in North Carolina, July 19, 2025$41,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Wisconsin, July 19, 20254 injured · 1.75 in hail · 12 events
- Tornado in Wyoming, July 19, 2025EF1 · 1 event
- Hail and Damaging Winds in South Dakota, July 19, 20251 in hail · 19 events
- Damaging Winds in Alabama, July 19, 2025$16,000 · 52 kt wind · 6 events
- Flash Flooding in Maryland, July 19, 202515 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304694, 1304692.